Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 55, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 28, 1999, 3:46 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1999, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 28, 1999, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 39 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 282054 FFWBNA TNC125-161-282345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 346 PM CDT MON JUN 28 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CLARKSVILLE STEWART COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DOVER * UNTIL 645 PM CDT * AT 343 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM CLARKSVILLE TO DOVER...MOVING EAST AT 25 TO 30 MPH. * THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR... DOVER THRU 515 PM CLARKSVILLE THRU 6 PM CDT ANOTHER 1 TO ONE AND ONE HALF INCHES OF RAIN ARE POSSIBLE ON TOP OF A NEARLY SATURATED GROUND. THIS WILL LEAD TO LOCALIZED FLOODING ACROSS STEWART AND MONTGOMERY COUNTIES. SOME FLOOD PRONE AREAS IN MONTGOMERY COUNTY INCLUDE: MARYMONT SUBDIVISION NORTH CLARKSVILLE SPRING CREEK CAMPGROUND A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ON@E...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. $$ OSDI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:45 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 28, 1:45 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CDT MON JUN 28 1999 AVN AGAIN ODD MAN OUT BUT NGM/ETA ALL OF A SUDDEN FAIRLY SIMILAR ...ESPECIALLY IN EARLIER PERIODS. CURRENTLY...BAND OF STUFF TRYING TO FORM ALONG BOUDARY OF MCS THAT DIED OFF THIS MORNING. COMPLEX MOVING ACROSS MO JUST AHEAD OF CDFRONT WHICH AT 17Z WAS ANALYZED THROUGH NRN IN-NRN MO-SE KS-ERN OK. ANALYSIS 0F MIDDAY TRENDS STILL SEEMS TO HAVE ETA WITH THE UPPER HAND. ETA DRIVES CDFRONT TO JUST N OF BNA-MEM LINE BY 12Z TUE. BELIEVE WE WILL SEE ORGANIZED CONVECTION THROUGH LATE TONIGHT WITH MCS REMNANTS ACCOMPANYING MAX UVV AND PRE-FRONTAL TROF. MAIN MOISTURE SOURCE AND ENERGY SHOULD WILL BE ACROSS SE ZONES BY LATE MORNING TUE. AT THIS POINT EXPECT TO CONTINUE POPS FA-WIDE TONIGHT...HIGHER POPS NORTHERN ZONES. WILL LEAVE SMALL POPS N-SW EARLY TUES AND CHANCE POPS FOR SE MOST OF DAY. FRONTAL BOUNDARY SHOULD GET HUNG UP AROUND THE TN-AL BORDER VICINITY TUESDAY EVENING AND BECOME QUASI-STATIONARY THROUGH THE REMAINDER OF THE PERIOD. WILL LEAVE POPS OUT TUESDAY NIGHT FA-WIDE AND PUT IN SMALL POPS S AND W FOR FRONTAL BOUDARY AND NEXT VIGOUROUS S/W PUSHING IN FROM W TN ON WEDNESDAY. 07 BNA 73/84/68/88 7313 CSV 69/81/65/83 6312
In the hours before
Local storm report, Jun 28, 12:37 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT MON JUN 28 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 AM ESTILL SPGS TN FLOODING
06/28/99 FRANKLIN COOK ROAD SOUTH OF
TULLAHOMA IS FLOODED
REPORTED BY COUNTY HIGHWAY
DEPARTMENT
1100 AM DECHERD TN FLOODING
06/28/99 FRANKLIN STANDING WATER ON BLUE
CREEK RD AND OLD DECHERD
ESTELL ROAD REPORTED BY
COUNTY HIGHWAY DEPARTMENT
1145 AM 5 W WINCHESTER TN FLOODING
06/28/99 FRANKLIN STANDING WATER ON HIGHWAY
50 WEST OF WINCHESTER
REPORTED BY LOCAL
NEWSPAPERSpecial weather statement, Jun 28, 1:32 PM CDT, 2 hours 14 minutes before
TNZ005-022>024-282300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 132 PM CDT MON JUN 28 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR 4 WESTERN MIDDLE TENNESSEE COUNTIES TIL 6 PM... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR FOR BENTON...HOUSTON...HUMPHREYS AND STEWART COUNTIES UNTIL 6 PM. THIS WATCH IS GENERALLY WEST OF A DOVER...TO ERIN...TO WAVERLY TO HOLLADAY LINE. A LARGE AREA OF THUNDERSTORMS OVER EASTERN MISSOURI AND NORTHEAST ARKANSAS WILL MOVE INTO THE AFFECTED AREA BETWEEN 330 AND 430 PM. CONDITIONS ARE FAVORABLE FOR STRONG AND DAMAGING WINDS... FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. GORDON
Special weather statement, Jun 28, 1:32 PM CDT, 2 hours 14 minutes before
TNZ005-022>024-282300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 132 PM CDT MON JUN 28 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR 4 WESTERN MIDDLE TENNESSEE COUNTIES TIL 6 PM... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR FOR BENTON...HOUSTON...HUMPHREYS AND STEWART COUNTIES UNTIL 6 PM. THIS WATCH IS GENERALLY WEST OF A DOVER...TO ERIN...TO WAVERLY TO HOLLADAY LINE. A LARGE AREA OF THUNDERSTORMS OVER EASTERN MISSOURI AND NORTHEAST ARKANSAS WILL MOVE INTO THE AFFECTED AREA BETWEEN 330 AND 430 PM. CONDITIONS ARE FAVORABLE FOR STRONG AND DAMAGING WINDS... FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. GORDON
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:36 PM CDT | Flash Flood Warning | OHX | Perry, Wayne | 3 hr |
| Jun 28, 12:37 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jun 28, 7:43 AM CDT | Flash Flood Warning | OHX | Coffee, Franklin | 3 hr |
| Jun 28, 7:43 AM CDT | Flash Flood Warning | OHX | Cannon, Warren | 3 hr |
| Jun 28, 10:49 AM CDT | Flash Flood Warning | OHX | Franklin | 2 hr |
| Jun 28, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 45 min |
| Jun 28, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 45 min |
| Jun 28, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 55 min |
| Jun 28, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 55 min |
| Jun 28, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 44 min |
| Jun 28, 4:06 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 3 hr |
| Jun 28, 4:06 PM CDT | Flash Flood Warning | OHX | Dickson, Houston | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.